Hail, Clinch
- When
- June 4, 1:45 PM EST
- Where
- Clinch County, 1 mi N of Fargo
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.700, -82.567
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 1:45 PM EST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT TUE JUN 04 2002 CURRENTLY...FROM THE SURFACE THROUGH THE MID LEVELS...EASTERLY FLOW HAS DEVELOPED AS HIGH PRESSURE BUILD OFF THE EASTERN SEABOARD. AT UPPER LEVELS SOUTHWEST FLOW TRANSPORTING A LOT OF HIGH CLOUDINESS FROM GULF CONVECTION ACROSS MOST OF CWA. THE COMBINATION OF HIGH CLOUDINESS AND EASTERLY FLOW IS HELPING KEEP TEMPERATURES 5 TO 10 DEGREES BELOW YESTERDAYS MAXES. HOWEVER...DEWPOINTS IN THE MID AND UPPER 70S HAVE RESULTED IN HEAT INDICES OVER 100 IN MANY LOCATIONS ESPECIALLY OVER INLAND GEORGIA AND EXTREME NORTHEAST FLORIDA. A FEW STORMS HAVE POPPED UP AROUND KJAX AND EXPECT SCATTERED STORMS TO CONTINUE TO BREAK OUT DURING THE AFTN. STRONGEST STORMS LIKELY TO BE OVER GEORGIA WHERE THERE HAS BEEN A BIT MORE SUN AND LAPS ANALYSIS SHOWS CAPES OVER 5000 J/KG OVER A LARGE AREA. FORECAST...12Z AVN STILL WANTS TO SPIN UP CLOSED LOW OVER SOUTHERN GULF BUT PREFER THE ETA SOLUTION OF AN INVERTED TROUGH SLOWLY DRIFING WEST. MESOETA SHOWS UPPER FLOW STAYING SOUTHWEST THROUGH MUCH OF THE DAY WEDNESDAY SO HIGH CLOUDS LIKELY TO STICK AROUND UNTIL WEDNESDAY NIGHT. 1000-500MB FLOW SHOULD STAY GENERALLY EAST THROUGH THURSDAY WITH PWATS STAYING ABOVE 1.5 INCHES AND H5 TEMPS SLOWLY WARMING TO -7 OR -8 LATE THURSDAY. MOST SIGNIFICANT MOISTURE EXPECTED TO REMAIN WEST OF CWA CLOSER TO UPPER LOW SPINNING IN GULF. WITH CLOUD COVER AGAIN WEDNESDAY WILL HOLD POPS DOWN THEN MAY BRING THEM UP AGAIN A BIT FOR THURSDAY WITH BETTER HEATING. EXTDD...NOT TO MUCH CHANGE EXPECTED IN THE EXTENDED. SFC FRONT EXPECTED TO HANG UP OVER NORTH GEORGIA OVER THE WEEKEND AND NOT IMPACT AREA TOO MUCH. MEAN LAYER FLOW WILL GENERALLY BE SOUTHEAST THROUGH THE FORECAST. AVN/MRF WANTS TO BRING STRONGER TROUGH INTO EASTERN U.S. BY EARLY NEXT WEEK BUT THIS SOLUTION DOES NOT APPEAR TO HAVE SUPPORT FROM OTHER MODEL GUIDANCE WHICH SUGGEST UPPER RIDGE BUILDING JUST NORTH OF AREA KEEPING EAST TO SOUTHEAST DEEP FLOW IN PLACE. SO WILL KEEP CURRENT FCST PRETTY MUCH UNCHANGED. MARINE...NO FLAGS AND NO MAJOR CHANGES TO PREVIOUS FCST. AMG EB 073/093 071/091 070 25221 SSI EB 077/086 076/088 075 25010 JAX EB 074/090 072/091 071 25-21 SGJ EB 075/087 073/087 072 25-1- GNV EB 072/093 072/092 070 25232 OCF EB 072/094 072/092 070 25232= .JAX... .GA...NONE. .FL...NONE. CAMP/CARROLL
PRELIMINARY LOCAL STORM REPORT...AMENDED
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
920 AM EDT TUE JUN 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0405 PM 4 W GARDI GA .75 INCH HAIL
06/03/02 WAYNE EMERGENCY MANAGEMENT
REPORTED HEAVY RAINFALL
0450 PM TAYLOR FL .75 INCH HAIL
06/03/02 BAKER CHANNEL 4 SPOTTER
REPORTED DIME SIZE HAIL
0633 PM LIVE OAK FL .75 INCH HAIL
06/03/02 SUWANNEE EMERGENCY MANAGEMENT
REPORTED TREES DOWN AND
STREET FLOODING
0615 PM MELROSE FL .75 INCH HAIL
06/03/02 PUTNAM
0640 PM BAXLEY FL WIND DAMAGE TO 3 CHICKEN
06/03/02 APPLING BARNS...TREES DOWN...
DIME SIZE HAIL...POWER
OUTAGES.
0825 PM HIGH SPRINGS FL WIND DAMAGE
06/03/02 ALACHUA TREES DOWN AROUND TOWN.
HAIL OF UNKNOWN SIZE
ALSO REPORTED.
MZ/CARROLLFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT TUE JUN 04 2002 ...HEAT INDICES BETWEEN 100 AND 105 DEGREES... ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING... TEMPERATURES THIS AFTERNOON WILL TOP OUT IN THE MID 90S OVER INLAND AREAS. THIS...IN COMBINATION WITH VERY MOIST AIR...WILL PUSH THE HEAT INDICES TO BETWEEN 100 AND 105. A HEAT INDEX OF 105 DEGREES IS CONSIDERED THE LEVEL WHERE MANY BEGIN TO EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING ACROSS THE REGION...MAINLY OVER INTERIOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. STORM MOTION WILL GENERALLY BE TO THE NORTHWEST AT AROUND 15 MPH. A FEW STORMS COULD BECOME STRONG AND THE GREATEST HAZARDS WILL BE FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH...AND VERY HEAVY RAINFALL. ALTHOUGH MOST STORMS ARE EXPECTED TO BE BELOW SEVERE LIMITS... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300868.